Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 28, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 11, 2001, 7:43 PM CST for Clay County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 11, 2001, 7:43 PM CST (01:43 UTC)
- Expired
- Mar 11, 2001, 8:30 PM CST
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clay County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1045 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 120144
SVROKC
TXC077-120230-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
743 PM CST SUN MAR 11 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN NORTHERN TEXAS
* UNTIL 830 PM CST
* AT 743 PM CST...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 7
MILES NORTH OF HENRIETTA...MOVING NORTHEAST AT 25 MPH. ANOTHER
POTENTIALLY SEVERE THUNDERSTORM WAS 7 MILES EAST OF BLUEGROVE...
MOVING EAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BELLEVUE AND HENRIETTA
HAIL UP TO THE SIZE OF HALF DOLLARS IS LIKELY WITH THE NORTHERN
STORM. HAIL TO 1 INCH IS POSSIBLE WITH THE STORM EAST OF BLUEGROVE.
LAT...LON 3394 9830 3359 9824 3363 9799 3396 9798
3399 9809 3407 9814What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 3:40 PM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Mar 11, 3:40 PM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 340 PM CST SUN MAR 11 2001 STRONG UPPER SYSTEM OVER SOUTHEAST COLORADO WILL BE LIFTING OUT ACROSS THE CENTRAL AND SOUTHERN PLAINS OVERNIGHT. AS IT DOES SO... LOOKING FOR ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP OVER WESTERN SECTIONS LATE THIS AFTERNOON/EVENING AND SPREAD EAST. QUITE A BIT OF HIGH BASED SHOWER ACTIVITY HAS DEVELOPED IN THE DRIER AIR OVER WESTERN TEXAS WHERE AIRMASS HAS BEEN DESTABILIZING. MEANWHILE... SLOWLY OOZING COLD FRONT EXTENDING ACROSS PORTIONS OF WESTERN OKLAHOMA WILL PICK UP A LITTLE MORE SPEED LATER TONIGHT AS THE UPPER SYSTEM LIFTS OUT OF THE AREA. LOOKS LIKE TEMPS WILL REMAIN WARM ENOUGH TO KEEP PCPN LIQUID ACROSS NORTHWEST OKLAHOMA TONIGHT. ALL OF THE PCPN EXPECTED TO EXIT THE FA BY MORNING. A SECOND WAVE ROTATES THROUGH THE AREA MONDAY NIGHT BUT LOOKS LIKE MOST OF THE MOISTURE SHOULD BE SCOURED OUT BY THE FIRST WAVE... THUS LEAVING LITTLE CHANCE FOR ANY SIGNIFCANT PCPN. DUE TO HEAVY CLOUD COVER OVER CENTRAL AND NORTHERN SECTIONS TODAY... TEMPS ON MONDAY NOT EXPECTED TO BE MUCH COOLER. IN THE EXTENDED PERIODS...DRY WEATHER EXPECTED TO PERSIST THROUGH WEDNESDAY. HOWEVER... WILL SEE ANOTHER CHANCE FOR SHOWERS/TSTMS ON THURSDAY AS ANOTHER WAVE IS FORECAST TO DIG SOUTHEAST INTO THE SOUTHERN ROCKIES AND THEN MOVE INTO THE SOUTHERN PLAINS. FCSTID = 32 OKC 44 55 36 62 / 60 0 0 0 HBR 39 57 36 63 / 40 0 0 0 SPS 43 60 38 65 / 60 0 0 0 GAG 32 52 30 60 / 40 0 0 0 PNC 41 52 35 59 / 60 0 0 0 DUA 50 58 37 64 / 70 0 0 0 .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 7:05 PM CST | Severe Thunderstorm Warning | OUN | Clay | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.